MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534690
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix rx biliary stent was removed during an endoscopic retrograde cholangiopancreatography procedure in the common bile duct on (b)(6) 2018.The stent was reportedly placed a few weeks before the planned removal procedure, however, the exact implant date was not reported.According to the complainant, during a planned stent removal, when the physician attempted to remove the stent using a snare, the stent broke in half.There was no extra device used for the retrieval.The stent was successfully removed and the procedure was completed.There were no serious injury or adverse patient effects reported as a result of this event.
 
Additional Manufacturer Narrative
A visual examination of the returned device was performed and found that the stent broken at its distal end; consequently, confirming the reported complaint.Based on the product analysis, it is most likely that the device could have been excessively manipulated, since the failure found (stent broken) is an issue that could have been generated while the device is being handled by the user and/or excess of force applied to the product which might have impacted its integrity and functionality causing problems during the stent removal.Therefore, 'cause traced to component failure' is selected as the most probable root cause for the complaint.A review of the device history record (dhr) was performed and no anomalies were observed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was removed during an endoscopic retrograde cholangiopancreatography procedure in the common bile duct on (b)(6) 2018.The stent was reportedly placed a few weeks before the planned removal procedure, however, the exact implant date was not reported.According to the complainant, during a planned stent removal, when the physician attempted to remove the stent using a snare, the stent broke in half.There was no extra device used for the retrieval.The stent was successfully removed and the procedure was completed.There were no serious injury or adverse patient effects reported as a result of this event.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key7895568
Report Number3005099803-2018-60517
Device Sequence Number119035
Product Code FGE
UDI-Device Identifier08714729787242
UDI-Public08714729787242
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2020
Device Model NumberM00534690
Device Catalogue Number49845
Device Lot Number0022348195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2018
Initial Date Received by Manufacturer 08/28/2018
Supplement Date Received by Manufacturer10/17/2018
Initial Report FDA Received Date09/20/2018
Supplement Report FDA Received Date11/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1